Alert archive / Arizona / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 49, NWS Phoenix, AZ
NWS Phoenix, AZ issued this severe thunderstorm warning at Aug 8, 2006, 5:22 PM MST for La Paz County, Arizona; Riverside County, California. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 8, 2006, 5:22 PM MST (00:22 UTC)
- Expired
- Aug 8, 2006, 6:15 PM MST
- In force
- 53 min
- Issued by
- NWS Phoenix, AZ
- Area
- Counties, with a storm outline in the text
Counties La Paz County, AZ, Riverside County, CA
The radar
The Yuma radar (KYUX), 117 km from the middle of the area, began a volume at 00:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KPSR 090024
SVRPSR
AZC012-CAC065-090115-
/O.NEW.KPSR.SV.W.0049.060809T0022Z-060809T0115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PHOENIX AZ
522 PM MST TUE AUG 8 2006
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL RIVERSIDE COUNTY IN SOUTHEAST CALIFORNIA
WEST CENTRAL LA PAZ COUNTY IN WEST CENTRAL ARIZONA
* UNTIL 615 PM MST(615 PM PDT)
* AT 514 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 8 MILES SOUTHEAST OF BLYTHE...OR
ABOUT 41 MILES NORTH OF MARTINEZ LAKE...AND MOVING NORTHWEST AT 5
MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
EHRENBERG...EAST BLYTHE AND INTERSTATE 10 FROM BLYTHE TO QUARTZSITE.
DENSE BLOWING DUST IS POSSIBLE WITH THIS SEVERE STORM. VISIBILITIES
MAY BE REDUCED AT TIMES TO NEAR ZERO...MAKING FOR VERY DANGEROUS
DRIVING CONDITIONS. BE SURE TO SLOW DOWN IF DENSE BLOWING DUST IS
ENCOUNTERED AND LEAVE PLENTY OF ROOM BETWEEN YOU AND THE CAR AHEAD OF
YOU.
LAT...LON 3346 11465 3340 11440 3352 11429 3369 11428
3370 11458
$$
CJB1 follow-up statement
000
WWUS55 KPSR 090059
SVSPSR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
558 PM MST TUE AUG 8 2006
AZC012-CAC065-090115-
/O.CON.KPSR.SV.W.0049.000000T0000Z-060809T0115Z/
RIVERSIDE CA-LA PAZ AZ-
558 PM MST TUE AUG 8 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM
MST(615 PM PDT) FOR WEST CENTRAL LA PAZ AND EAST CENTRAL RIVERSIDE
COUNTIES...
AT 548 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR EAST BLYTHE...OR ABOUT
41 MILES NORTH OF MARTINEZ LAKE...MOVING NORTHWEST AT 5 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
EHRENBERG AND BLYTHE...AND INTERTATE 10 WEST OF QUARTZSITE.
LAT...LON 3346 11465 3340 11440 3352 11429 3369 11428
3370 11458
$$
CJBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 8, 3:35 PM MST, 1 hour 47 minutes earlier.
Area forecast discussion, Aug 8, 3:35 PM MST, 1 hour 47 minutes before
AZZ020>028-CAZ030>033-090600- AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PHOENIX AZ 335 PM MST TUE AUG 8 2006 SOUTHWEST AND SOUTH-CENTRAL ARIZONA...AND SOUTHEAST CALIFORNIA FORECAST DISCUSSION .SYNOPSIS... SUFFICIENT MOISTURE WILL BE SITUATED ACROSS THE SOUTHWEST STATES THE NEXT FEW DAYS TO WARRANT A SLIGHT CHANCE OF MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS OVER THE LOWER DESERTS...WITH BETTER CHANCES OVER THE SOUTH-CENTRAL ARIZONA HIGHER TERRAIN. THE MAIN THREAT FROM THESE THUNDERSTORMS WILL BE LOCALLY HEAVY RAINFALL. BY THE WEEKEND...SOME DRYING IS EXPECTED TO OCCUR OVER SOUTHEAST CALIFORNIA AND FAR SOUTHWEST ARIZONA AS A SOUTHWEST FLOW OF AIR RETURNS. THIS WILL BRING AN END TO THE THUNDERSTORM THREAT OUT THERE. MEANWHILE ...MAXIMUM TEMPERATURES WILL SHOW LITTLE DAY-TO-DAY VARIATION THE ENTIRE WEEK. && .SHORT TERM... TONIGHT THROUGH FRIDAY... ISOLATED STORMS HAVE OCCURRED OVER ZONE 24 EARLY THIS AFTERNOON AND LIKELY HAVE PRODUCED LOCALLY HEAVY RAIN. STORMS ARE APT TO BECOME A BIT MORE NUMEROUS BEFORE DIMINISHING DURING THE EVENING. WESTERN PORTIONS OF THE FORECAST AREA HAVE BEEN QUIET WITH ONLY SOME MINOR CUMULIFORM CLOUD DEVELOPMENT SO FAR. HOWEVER...1Y7 SOUNDINGS HAVE SHOWN SIGNIFICANT MOISTENING DURING THE DAY TODAY SO SLIGHT CHANCE POPS IN WESTERN PORTIONS OF THE FORECAST AREA TONIGHT. AS PREVIOUSLY DISCUSSED...PREVIOUS FORECAST TRENDS REMAIN ON TRACK. MAIN HAZARD FROM THE STORMS OVER THE NEXT COUPLE DAYS AT LEAST WILL BE THE POTENTIAL FOR LOCALLY HEAVY RAIN. HOWEVER...THERE DOESNT APPEAR TO BE OBVIOUS MECHANISMS SUFFICIENT TO PRODUCE WIDESPREAD STORM ACTIVITY ON THE LOWER DESERTS. THUS THE THREAT WILL TEND TO BE QUITE LOCALIZED. BY FRIDAY...FLOW ALOFT BEGINS TO TAKE ON A MORE WESTERLY COMPONENT. AND THUS THE POPS ARE NUDGED DOWN AS A LESS MOIST FLOW BEGINS. OTHERWISE...EXPECT TEMPS TO BE PRETTY CLOSE TO NORMALS. && .LONG TERM... FRIDAY NIGHT THROUGH TUESDAY... BY THE WEEKEND...EURO AND UKMET BRING IN ANOTHER RATHER STRONG TROUGH TO THE WRN US WHICH WOULD ENHANCE THE SWLYS AGAIN AND TOTALLY DRY OUT PERHAPS THE ENTIRE CWA. GFS IS MORE RELUCTANT TO DO THIS AND WILL NOT GO THAT GUNG-HO WITH DRYING AS YET...BUT WILL DROP POPS BELOW 10 PERCENT WRN CWA OVER THE WEEKEND. NO SIGNIFICANT TEMP CHANGES IN STORE IN THE LONG TERM. && .AVIATION... 00Z TAFS ADEQUATELY DEPICT EXPECTED WEATHER. SEE TAFS PHXTAFPHX...PHXTAFIWA...PHXTAFYUM...LAXTAFBLH AND LAXTAFIPL FOR MORE DETAILED INFORMATION. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...NONE. && NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX 17/ESTLE
Hazardous weather outlook, Aug 8, 5:43 AM MST, 11 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 543 AM MST TUE AUG 8 2006 AZZ021>023-026>028-091245- WEST CENTRAL DESERTS-NORTHWEST MARICOPA COUNTY- GREATER PHOENIX AREA-SOUTHWEST DESERTS-SOUTHWEST MARICOPA COUNTY- NORTHWEST AND NORTH CENTRAL PINAL COUNTY- 543 AM MST TUE AUG 8 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH-CENTRAL ARIZONA...SOUTHWEST ARIZONA AND WEST-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS THE AREA MAINLY LATE THIS AFTERNOON AND THIS EVENING. STRONGER STORMS COULD PRODUCE BRIEF HEAVY RAIN...LOCALLY GUSTY WINDS TO 45 MPH...AND BLOWING DUST THAT COULD REDUCE VISIBILITIES BRIEFLY BELOW ONE MILE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE WILL BE A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS THE AREA EACH DAY...MAINLY DURING THE AFTERNOON AND EVENING HOURS. THE STRONGER STORMS COULD PRODUCE BRIEF HEAVY RAIN...LOCALLY GUSTY WINDS TO 45 MPH...AND BLOWING DUST THAT COULD REDUCE VISIBILITIES BRIEFLY BELOW ONE MILE. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ024-091245- SOUTHERN GILA/TONTO NF FOOTHILLS- 543 AM MST TUE AUG 8 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT THERE WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS THE AREA... MAINLY THIS AFTERNOON AND EVENING. THE STRONGER STORMS COULD PRODUCE VERY HEAVY RAIN...LOCALLY GUSTY WINDS TO 45 MPH AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS THE AREA... MAINLY EACH AFTERNOON AND EVENING. THE STRONGER STORMS COULD PRODUCE VERY HEAVY RAIN...LOCALLY GUSTY WINDS TO 45 MPH AND SMALL HAIL. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ020-025-CAZ030>033-091245- LOWER COLORADO RIVER VALLEY AZ-YUMA/MARTINEZ LAKE AND VICINITY- JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA- RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY- 543 AM PDT TUE AUG 8 2006 /543 AM MST TUE AUG 8 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL ARIZONA...AND SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT THERE WILL BE A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS THE AREA LATE THIS AFTERNOON AND EVENING. THE STRONGER STORMS COULD PRODUCE BRIEF HEAVY RAIN...LOCALLY GUSTY WINDS TO 45 MPH...AND BLOWING DUST THAT COULD REDUCE VISIBILITIES BRIEFLY BELOW ONE MILE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE WILL BE A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS THE AREA WEDNESDAY THROUGH FRIDAY...MAINLY DURING THE AFTERNOON AND EVENING HOURS. THE STRONGER STORMS COULD PRODUCE BRIEF HEAVY RAIN...LOCALLY GUSTY WINDS TO 45 MPH...AND BLOWING DUST THAT COULD REDUCE VISIBILITIES BRIEFLY BELOW ONE MILE. NO THUNDERSTORMS ARE EXPECTED OVER THE SATURDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ESTLE
In the hours before
Local storm report, Aug 8, 4:34 PM MST, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
434 PM MST TUE AUG 08 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0351 PM HAIL 10 NE CAREFREE 33.92N 111.79W
08/08/2006 M0.75 INCH MARICOPA AZ TRAINED SPOTTER
&&
MBThe office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 6:18 PM MST | Severe Thunderstorm Warning | PSR | Pinal | 57 min |
| Aug 9, 4:14 PM MST | Severe Thunderstorm Warning | PSR | Gila | 61 min |
| Aug 9, 4:48 PM MST | Severe Thunderstorm Warning | PSR | Maricopa | 57 min |
| Aug 9, 4:57 PM MST | Flash Flood Watch | PSR | 7 hr |
Nearby
Severe Thunderstorm Warnings in Arizona, 2006Severe Thunderstorm Warnings in California, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.